Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Apr 30, 2014, 6:21 PM EDT for Westmoreland County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 6:21 PM EDT (22:21 UTC)
- Expired
- Apr 30, 2014, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 43 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990 WWUS81 KPBZ 302221 SPSPBZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 621 PM EDT WED APR 30 2014 PAZ021-029-073-075-302245- ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 621 PM EDT WED APR 30 2014 ...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EAST CENTRAL WASHINGTON...EXTREME NORTHWESTERN FAYETTE...NORTHWESTERN WESTMORELAND AND SOUTHEASTERN ALLEGHENY COUNTIES... AT 619 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH POTENTIALLY STRONG WIND GUSTS WERE ALONG A LINE FROM 6 MILES NORTHWEST OF BENTLEYVILLE TO 3 MILES SOUTHWEST OF CHARLEROI...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE. LOCATIONS IMPACTED INCLUDE... BENTLEYVILLE... CHARLEROI... MONESSEN... BELLE VERNON... MONONGAHELA... DONORA... ELIZABETH BORO... WEST NEWTON... MCKEESPORT... WEST MIFFLIN... TURTLE CREEK... IRWIN... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4058 7970 4040 7937 4005 7993 4018 8013 $$ 15
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Apr 30, 5:47 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 30, 5:47 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 547 PM EDT WED APR 30 2014 .SYNOPSIS... A SLOW MOVING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL BRING PERIODIC SHOWERS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH THURSDAY/... EARLY EVE UPDATE WAS ISSUED TO ADJUST POPS FOR SLOWER EWD PROGRESS OF THE SPPRTG LOW TNGT...AND TO ADD A THUNDER MENTION FOR AREAS SURROUNDING MGW THIS EVE AS LOW TOPPED CONVECTION WL RMN A SLGT POSSIBILITY FOR THE NXT CPL OF HRS. OTHERWISE.. DIGGING SHORTWAVE SHOULD HELP TO PUSH THE COLD FRONT ACROSS THE REGION ON THURSDAY MRNG...PROVIDING A BREAK IN PCPN FOR MOST AREAS...HOWEVER...ANOTHER SHORTWAVE ROTATING AROUND THE MEANDERING UPPER LOW WILL SPPRT ANOTHER CHANCE FOR SHOWERS LTR IN THE DAY. COLD ADVECTION AND CLOUD COVER WL NOT SPPRT MUCH TEMP RECOVERY. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... UPPER LOW WILL CONTINUE TO LIFT TOWARDS THE GREAT LAKES AND NEW ENGLAND THROUGH FRIDAY. ANOTHER SHORTWAVE WILL BRING YET ANOTHER ROUND OF SHOWERS FRIDAY BUT THINK THAT MUCH OF THE ACTIVITY WILL BE DIURNALLY DRIVEN. EXPECT TEMPERATURES TO BE EVEN COOLER THAN THURSDAY AS 850HPA TEMPS REMAIN AROUND 2C. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WEST TO NORTHWEST FLOW WILL CONTINUE ALOFT THROUGH SUNDAY WITH REINFORCING COLD FRONTS KEEPING TEMPERATURES BELOW AVERAGE INTO MONDAY WITH A GOOD DEAL OF CLOUDS AND SCATTERED SHOWERS FOR THE WEEKEND. BOUNDARY WILL STALL SOUTH OF REGION MONDAY INTO TUESDAY WITH SURFACE HIGH PRESSURE IN CONTROL. AS UPPER LEVEL RIDGE ALOFT SHIFTS EAST LATE TUESDAY WARM FRONT WILL SHIFT NORTH WITH WARMER TEMPERATURES AND POSSIBLE SHOWERS FOR MID WEEK. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... IFR ACROSS MUCH OF EASTERN OHIO AND NORTHERN PA WITH QUITE VARIABLE CONDITIONS ELSEWHERE AS SHORTWAVE AND SURFACE LOW SHIFT NORTH ALONG OLD BOUNDARY. AS THIS SHORTWAVE EXITS TOWARD 00Z MAIN COLD FRONT WILL FINALLY PUSH ACROSS REGION WITH WINDS SHIFTING TO SOUTHWEST AND IFR AT TIMES. BEHIND FRONT THURSDAY IMPROVING CONDITIONS WITH MVFR AT TIMES AND WINDS BECOMING WEST AS DRIER AIR WORKS INTO THE REGION. .OUTLOOK.../WEDNESDAY NIGHT THROUGH MONDAY/... PERIODIC RESTRICTIONS IN SHOWERS WL CONT INTO THE WEEKEND AS A SERIES OF COLD FRONTS MOVES ACROSS THE REGION. GENERAL VFR MONDAY UNDER HIGH PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Apr 30, 3:00 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT WED APR 30 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-011900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 300 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 5:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT WED APR 30 2014
PAZ029-031-302230-
GREENE PA-WASHINGTON PA-
547 PM EDT WED APR 30 2014
...A THUNDERSTORM WILL AFFECT SOUTH CENTRAL WASHINGTON AND WESTERN
GREENE COUNTIES...
AT 545 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
RYERSON STATION...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE... SWARTS... WAYNESBURG...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3982 8041 3987 8049 4007 8028 4000 7999
3979 8034Special weather statement, Apr 30, 6:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 604 PM EDT WED APR 30 2014 PAZ029-031-075-302230- FAYETTE PA-GREENE PA-WASHINGTON PA- 604 PM EDT WED APR 30 2014 ...A THUNDERSTORM WILL AFFECT GREENE...SOUTHEASTERN WASHINGTON AND WEST CENTRAL FAYETTE COUNTIES... AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF BUZZ...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUZZ... ROGERSVILLE... WAYNESBURG... JEFFERSON BORO... CARMICHAELS... MARIANNA... CALIFORNIA... BROWNSVILLE... BENTLEYVILLE... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4017 8000 4001 7979 3972 8027 3975 8041 15
Special weather statement, Apr 30, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 621 PM EDT WED APR 30 2014 PAZ021-029-073-075-302245- ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 621 PM EDT WED APR 30 2014 ...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EAST CENTRAL WASHINGTON...EXTREME NORTHWESTERN FAYETTE...NORTHWESTERN WESTMORELAND AND SOUTHEASTERN ALLEGHENY COUNTIES... AT 619 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH POTENTIALLY STRONG WIND GUSTS WERE ALONG A LINE FROM 6 MILES NORTHWEST OF BENTLEYVILLE TO 3 MILES SOUTHWEST OF CHARLEROI...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE. LOCATIONS IMPACTED INCLUDE... BENTLEYVILLE... CHARLEROI... MONESSEN... BELLE VERNON... MONONGAHELA... DONORA... ELIZABETH BORO... WEST NEWTON... MCKEESPORT... WEST MIFFLIN... TURTLE CREEK... IRWIN... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4058 7970 4040 7937 4005 7993 4018 8013 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:47 PM EDT | Special Weather Statement | PBZ | Greene | 43 min |
| Apr 30, 6:04 PM EDT | Special Weather Statement | PBZ | Greene | 26 min |
| Apr 29, 9:46 PM EDT | River Flood Warning | PBZ | Coshocton | 34 hr |
| Apr 30, 2:13 PM EDT | Areal Flood Advisory | PBZ | Harrison | 12 hr |
| Apr 30, 3:24 PM EDT | Areal Flood Warning | PBZ | Tuscarawas | 24 hr |
| Apr 30, 6:56 PM EDT | Areal Flood Warning | PBZ | Guernsey | 37 hr |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.